The Diagonalizable Nonnegative Inverse Eigenvalue Problem

Files in This Item:
File Description SizeFormat 
The diagonalizable nonnegative inverse eigenvalue problem.pdf249.85 kBAdobe PDFDownload
Title: The Diagonalizable Nonnegative Inverse Eigenvalue Problem
Authors: Cronin, Anthony
Laffey, Thomas
Permanent link: http://hdl.handle.net/10197/10093
Date: 27-Jul-2018
Online since: 2019-04-23T13:49:58Z
Abstract: In this article we provide some lists of real numbers which can be realized as the spectra of nonnegative diagonalizable matrices but which are not the spectra of nonnegative symmetric matrices. In particular, we examine the classical list σ = (3 + t, 3 − t, −2, −2, −2) with t ≥ 0, and show that 0 is realizable by a nonnegative diagonalizable matrix only for t ≥ 1. We also provide examples of lists which are realizable as the spectra of nonnegative matrices, but not as the spectra of nonnegative diagonalizable matrices by examining the Jordan Normal Form.
Type of material: Journal Article
Publisher: De Gruyter
Journal: Special Matrices
Volume: 6
Issue: 1
Start page: 273
End page: 281
Copyright (published version): 2018 the Authors
Keywords: Nonnegative matrixInverse eigenvalue problemSpectral theory
DOI: 10.1515/spma-2018-0023
Language: en
Status of Item: Peer reviewed
Appears in Collections:Mathematics and Statistics Research Collection

Show full item record

SCOPUSTM   
Citations 50

2
Last Week
0
Last month
checked on May 17, 2019

Google ScholarTM

Check

Altmetric


This item is available under the Attribution-NonCommercial-NoDerivs 3.0 Ireland. No item may be reproduced for commercial purposes. For other possible restrictions on use please refer to the publisher's URL where this is made available, or to notes contained in the item itself. Other terms may apply.